Wildfire, Dallas
- When
- July 4, 2:15 PM CST to 10:00 PM CST
- Where
- Dallas forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 33.970, -92.654 (the zone’s center; the record gives no point)
The Dallas 330 Fire about 6 miles southwest of Leola in Dallas County burned 115 acres on the 4th. Six fire departments, the Arkansas Forestry Commission, the Grant County Sheriff's Office, Dallas County Sheriff's Office, and Dallas County Office of Emergency Management all responded to the fire.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
The Dallas 330 Fire about 6 miles southwest of Leola in Dallas County burned 115 acres on the 4th. Six fire departments, the Arkansas Forestry Commission, the Grant County Sheriff's Office, Dallas County Sheriff's Office, and Dallas County Office of Emergency Management all responded to the fire. A National Guard helicopter was used to drop water on the fire.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 4, 1:32 PM CST, 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 232 PM CDT WED JUL 4 2012 .DISCUSSION... MAIN CONCERNS THIS FORECAST CYCLE REMAIN THE DRY AND HOT WEATHER CONDITIONS. SOME ISOLATED CHANCES OF CONVECTION MAY BE SEEN BUT THE OVERALL CHANCE WILL REMAIN LOW UNTIL LATE IN THE WEEKEND AND INTO NEXT WEEK. WILD FIRE DANGER REMAINS HIGH THROUGH THE PERIOD. THIS AFTERNOON SEEING SOME CUMULUS FIELD FORMING OVER SOUTHERN TO CENTRAL AR...AS SOUTH WIND HAS BROUGHT SURFACE DEW POINT TEMPS UP A BIT TO THE MID AND UPPER 60S OVER SOUTHERN AR...WHILE LOWER 60S CENTRAL...TO UPPER 50S TO LOWER 60S OVER THE NORTH. THE UPPER RIDGE HAS HELD OVER AR TO MO...WHILE SOME WEAK SHORT WAVE ENERGY IS ROTATING AROUND THE UPPER HIGH WITH ISOLATED CONVECTION NOTED OVER SOUTHERN IL TO WESTERN KY...TO CENTRAL TO SOUTHERN MS. SOME OF THIS ENERGY MAY DRIFT INTO SOUTHERN AR OVER THE NEXT FEW DAYS WITH ISOLATED CONVECTION CHANCES IMPROVING. OVER AR STILL AN ISOLATED STORM MAY BE SEEN LATE AFTERNOON TO SUNSET. CURRENTLY A FEW ISOLATED SHOWERS AND THUNDERSTORMS ARE FORMING OVER SOUTHERN TO SOUTHEASTERN AR. && .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT POSSIBLE ISOLATED SHOWER OR THUNDERSTORM THIS EVENING AND WILL HAVE A SLIGHT CHANCE GOING OVER S TO SE AR THROUGH SUNSET. AFTER SUNSET ANY CONVECTION WILL DISSIPATE. OTHERWISE...DRY AND HOT EXPECTED FOR THURSDAY WITH THE OVERALL UPPER RIDGE CENTERED OVER MO. A SLIGHT CHANCE MAY BE SEEN AGAIN THURSDAY AFTERNOON TO EARLY EVENING WITH SOME VERY WEAK ENERGY ROTATING AROUND THE UPPER HIGH. A BETTER CHANCE OF ISOLATED CONVECTION IS SEEN FRIDAY WITH MODELS SHOWING BETTER SHORT WAVE ENERGY MOVING FROM THE TN VALLEY TO SOUTHERN AR...AND HAVE ADDED A SLIGHT CHANCE AREA. BETTER CHANCES ARE SEEN ON SATURDAY AS THE UPPER RIDGE MOVES BACK TO THE WEST WHICH WOULD ALLOW SOME SHORT WAVE ENERGY TO MOVE OVER AR...AGAIN MAINLY CENTRAL TO SOUTHERN AR. SOME MAY HOLD INTO SATURDAY NIGHT IF ADDITIONAL SHORT WAVE ENERGY MATERIALIZES. TEMPS WILL REMAIN WELL ABOVE NORMAL WITH MANY MID TO UPPER 90S AND SEVERAL SPOTS RECORDING 100 DEGREES. TEMPS WILL SLOWLY LOWER IN SPOTS WITH CLOUDS AND BETTER CHANCES OF RAIN. && .LONG TERM...SUNDAY THROUGH WEDNESDAY COLD FRONT WILL BE PUSHING SOUTH INTO NRN SECTIONS OF AR AT THE START OF THE LONG TERM AS THE UPPER FLOW PATTERN SHIFTS...WITH THE MAIN UPPER RIDGE SHIFTING WEST AND A TROUGH DEEPENING OVER THE GREAT LAKES REGION. THIS WILL PUT MUCH OF THE NRN PLAINS INTO THE OH RIVER VALLEY REGION IN GENERALLY NW FLOW ALOFT...WITH AR ON THE SWRN EXTENT OF THIS PATTERN. AS A RESULT...EXPECT THE AFOREMENTIONED COLD FRONT TO STALL SOMEWHERE OVER THE REGION...WITH INCREASED POTENTIAL FOR RAINFALL AND COOLER TEMPS BY EARLY NEXT WEEK. THERE IS REASONABLE AGREEMENT WITH THE MED RANGE MODEL SOLUTIONS SHOWING THIS FRONT STALLING SOMEWHERE OVER AR...WITH JUST SOME SLIGHT DIFFERENCES IN TIMING. EVEN SO...THE POTENTIAL OF BETTER RAIN CHANCES IS LOOKING A BIT BETTER EACH DAY...WITH REGARDS TO THE NEXT WEEK FORECAST. AS A RESULT...HAVE BUMPED POPS A BIT HIGHER FOR EARLY NEXT WEEK...BUT WILL NOT GET TOO AGGRESSIVE WITH POPS YET UNTIL THIS PERIOD GETS CLOSER IN TIME AND CONFIDENCE INCREASES EVEN FURTHER. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 75 102 75 101 / 10 10 10 10 CAMDEN AR 73 100 74 99 / 20 10 10 20 HARRISON AR 72 101 73 100 / 10 10 10 10 HOT SPRINGS AR 73 101 75 99 / 10 10 10 10 LITTLE ROCK AR 75 101 76 100 / 10 10 10 10 MONTICELLO AR 74 100 75 99 / 20 10 10 20 MOUNT IDA AR 71 101 71 99 / 10 10 10 10 MOUNTAIN HOME AR 72 102 73 101 / 10 10 10 10 NEWPORT AR 76 102 77 101 / 10 10 10 10 PINE BLUFF AR 74 101 74 100 / 20 10 10 20 RUSSELLVILLE AR 73 101 73 100 / 10 10 10 10 SEARCY AR 73 102 74 100 / 10 10 10 10 STUTTGART AR 74 101 75 100 / 20 10 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...59 / LONG TERM...62
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT WED JUL 4 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-051000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT DROUGHT CONDITIONS CONTINUE TO WORSEN. VEGETATION HAS DRIED OUT IN MANY AREAS...AND WILDFIRES HAVE BECOME COMMON. THERE IS AN EXTREME WILDFIRE DANGER...AND MOST COUNTIES HAVE BURN BANS IN PLACE. ANY FIRE THAT STARTS COULD SPREAD RAPIDLY AND QUICKLY GET OUT OF CONTROL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HEADING INTO NEXT WEEK...SIGNS CONTINUE TO INDICATED THAT THE DOMINANT RIDGE OF HIGH PRESSURE WILL DRIFT TO THE NORTH AND WEST OF ARKANSAS. THIS WOULD ALLOW ADDITIONAL MOISTURE TO FLOW INTO THE STATE FROM THE SOUTHEAST UNITED STATES...WITH SCATTERED THUNDERSTORMS POSSIBLE. WHATEVER RAIN MATERIALIZES...IT WILL LIKELY HAVE LITTLE IMPACT ON THE ONGOING DROUGHT. BURNING OF ANY KIND...INCLUDING FIREWORKS... IS STRONGLY DISCOURAGED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 44
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
231 PM CDT WED JUL 4 2012
ARZ069-042000-
DREW AR-
231 PM CDT WED JUL 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DREW COUNTY UNTIL 300 PM
CDT...
AT 227 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 2 MILES NORTHEAST OF LADELLE...OR 9 MILES SOUTH
OF MONTICELLO...MOVING NORTH AT 5 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
MONTICELLO... SCIPIO... LADELLE...
GREEN HILL... PLEASANT GROVE... LACEY...
ENON... VALLEY JUNCTION... TENNESSEE...
SHADY GROVE... MCCLOY PARK... LEWIS...
KILLIN... GOOSE HOLLOW... DEANE...
COMINTO... COLLEGE HEIGHTS... CARPENTER...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3340 9189 3364 9191 3363 9161 3338 9159
3339 9181
TIME...MOT...LOC 1931Z 181DEG 3KT 3350 9177
/62SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 300 PM CDT WED JUL 4 2012 ARZ069-042045- DREW AR- 300 PM CDT WED JUL 4 2012 ...SIGNIFICANT WEATHER ADVISORY FOR DREW COUNTY UNTIL 345 PM CDT... AT 257 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHEAST OF LADELLE...OR 9 MILES SOUTHEAST OF MONTICELLO...MOVING NORTH AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... MONTICELLO... WILMAR... PLANTERSVILLE... LAKE MONTICELLO... LADELLE... GREEN HILL... BRANDON... VALLEY... SELMA... ROCK SPRINGS... PLEASANT GROVE... MONTONGO... LACEY... JEROME... ENON... COLLINS... COLEMAN... WELLS LAKE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3377 9197 3377 9146 3340 9146 3341 9197 TIME...MOT...LOC 2001Z 184DEG 4KT 3351 9172 58
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 313 PM CDT WED JUL 4 2012 ARZ064-042045- LINCOLN AR- 313 PM CDT WED JUL 4 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LINCOLN COUNTY UNTIL 345 PM CDT... AT 310 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 2 MILES NORTH OF NEBO...OR 7 MILES NORTH OF STAR CITY...MOVING NORTHWEST AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... NEBO... YORKTOWN... TARRY... PHENIX... COLES BRAKE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3404 9191 3410 9183 3403 9175 3399 9181 TIME...MOT...LOC 2013Z 128DEG 5KT 3404 9182 58
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 382252.